Thunderstorm Wind, Concordia
- When
- August 6, 11:35 PM CST
- Where
- Concordia County, Vidalia
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.550, -91.433
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 6, 2:15 PM CST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT WED AUG 6 2003
THUNDERSTORMS ARE CURRENTLY FIRING ALONG AN OUTFLOW BOUNDARY FROM
INDIANOLA IN SUNFLOWER COUNTY TO PORTERVILLE IN KEMPER COUNTY.
UPSTREAM SCATTERED THUNDERSTORMS WERE ALSO DEVELOPING IN SOUTHEAST
ARKANSAS THAT WILL MOVE INTO OUR NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI COUNTIES LATER THIS AFTERNOON. OUR MOIST AIRMASS HAS
BECOME UNSTABLE AGAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS MUCH OF THE AREA THIS EVENING. A LITTLE LESS ACTIVITY IS
EXPECTED AROUND STARKVILLE AND COLUMBUS THIS EVENING AS EARLIER
ACTIVITY HAS STABILIZED CONDITIONS IN THAT AREA.
MODELS AGREE THAT THE LONG WAVE TROUGH OVER THE ERN U.S. WL DEEPEN
OVER OUR AREA THROUGH FRIDAY. AS IT DOES...A SFC LOW WILL MOVE
ACROSS NRN MISSISSIPPI AND DRAG A WEAK COLD FRONT ACROSS OUR AREA.
THE COLD FRONT SHOULD BE INTO THE DELTA REGION THURSDAY MORNING AND
BE OVER SOUTHERN MISSISSIPPI THURSDAY EVENING. TEMPERATURES BEHIND
THE FRONT WONT BE MUCH COOLER BUT SIGNIFICANTLY DRIER AIR WITH DEW
PTS INTO THE MID 60S WILL FILTER INTO OUR AREA AND END OUR RAIN
CHANCES THROUGH SATURDAY.
EXTENDED: SUN-WED GFS DEVELOPS A CLOSED UPPER LOW AND AN ASSOCIATED
SFC LOW OVER THE NORTHERN PLAINS SATURDAY NIGHT AND DROPS IT RAPIDLY
SOUTH INTO THE LOWER MISSISSIPPI RIVER VALLEY MONDAY. BOTH LOWS THEN
LINGER OVER OUR AREA AND WEAKEN THROUGH WEDNESDAY. NEITHER
CANADIAN/ECMWF/NOGAPS MODELS DEVELOP THESE FEATURES BUT MIANTAIN THE
UPPER RIDGE OVER THE ROCKIES WITH THE UPPER TROUGH OVER THE ERN U.S.
WITH CONFIDENCE LOW AT THIS TIME...WL LEAN TOWARD CLIMO. WL LEAVE
SLIGHT CHANCE POPS IN FOR SUNDAY AS SOUTHWEST FLOW SHOULD RETURN AND
BRING ENOUGH MOISTURE FOR A STORM OR TWO. THE BEST CHANCE FOR
ACTIVITY SHOULD BE IN THE SOUTH WHERE THE SEA BREEZE AND OLD FRONTAL
BOUNDARY WILL PROVIDE A LITTLE EXTRA FORCING. AS DEEPER MOISTURE
SPREADS BACK ACROSS THE AREA MON-WED...WL GO CHC POPS AND NEAR
NORMAL TEMPS.
IN OUTLOOK...GFS DEPICTS A PATTERN CHANGE LATTER HALF OF NEXT WEEK
WITH THE LARGE PERSISTENT RIDGE THAT HAS BEEN OVER THE ROCKIES
REGION SHIFTING EAST OVER OUR REGION. THIS SHOULD RESULT IN WARMER
AFTERNOON HIGHS AND GENERALLY LOWER POPS.
PRELIM NUMBERS...
JAN BB 073/090 069/092 070 40431
BBBEE 093/070 092/070 090/071 089/071 091 10102232433
MEI BB 072/090 068/092 069 40431
BBBEE 093/067 092/068 091/070 089/070 091 10102232433
22ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071956- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT WED AUG 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH WEDNESDAY NIGHT AS A SLOW MOVING COLD FRONT MOVES INTO THE LOWER MISSISSIPPI VALLEY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY ACROSS PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI...ALONG AND NORTH OF A LINE FROM BASTROP...TO YAZOO CITY TO WEST POINT. THE MAIN RISK FROM ANY SEVERE THUNDERSTORMS WILL BE FROM HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN THURSDAY ALONG AND SOUTH OF INTERSTATE TWENTY...WHILE ONLY ISOLATED THUNDERSTORMS ARE EXPECT IN NORTHERN PORTIONS OF THE AREA. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE DAY TOMORROW. THE COMBINATION OF STRONG WINDS ALOFT...A SOUTHWARD MOVING FRONTAL BOUNDARY AND STRONG ATMOSPHERIC INSTABILITY AT THE SURFACE IS EXPECTED TO TRIGGER STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS BY EARLY WEDNESDAY EVENING. OTHER STORMS ELSEWHERE IN THE AREA COULD ALSO BRIEFLY REACH SEVERE LIMITS. STORMS IN NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS SHOULD ORGANIZE INTO A BROKEN LIKE OF CONVECTION WHICH WILL PUSH SOUTH AND EAST THROUGH A GOOD PORTION OF THE REGION DURING THE NIGHT. STORMS WILL GRADUALLY WEAKEN DURING THE LATE EVENING HOURS...BUT THE POTENTIAL FOR AT LEAST ISOLATED SEVERE WEATHER SHOULD LAST SEVERAL HOURS AFTER SUNSET. ...FLOODING... HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE THROUGH WEDNESDAY EVENING...GENERALLY IN AREAS BOTH ALONG AND EAST OF INTERSTATE FIFTY-FIFTY AND ALONG AND NORTH INTERSTATE TWENTY. SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS THESE AREAS OF MISSISSIPPI ARE EXPECTED TO REPEATEDLY AFFECT THE SAME LOCATIONS AS THEY TRACK TO THE EAST AND SOUTHEAST. THIS SCENARIO WILL RESULT IN LOCALIZED RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES. PONDING ON ROADWAYS AND FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT...CORRECTED REPORTING SOURCE
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CDT WED AUG 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM 3 SW PELAHATCHIE MS WIND DAMAGE
08/06/03 RANKIN A FEW TREES DOWN ACROSS
INTERSTATE 20. REPORTED
BY BRANDON EOC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 PM CDT WED AUG 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM 2 E BRANDON MS WIND DAMAGE
08/06/03 RANKIN A FEW TREES AND NUMEROUS
LARGE LIMBS DOWN. POWER
OUTAGES. REPORTED BY
BRANDON EOC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT WED AUG 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM 2 E BRANDON MS FLOODING
08/06/03 RANKIN 4 HOMES FLOODED. REPORTED
BY BRANDON EOC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 PM CDT WED AUG 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM 4 S BRANDON MS WIND DAMAGE
08/06/03 RANKIN LIMBS, TREES, AND
POWERLINES DOWN. REPORTED
BY SKYWARN SPOTTER.MSZ018-019-025-027>052-055>058-064>066-072>074-070600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1204 AM CDT THU AUG 07 2003 SEVERE THUNDERSTORM WATCH NUMBER 849 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ATTALA BOLIVAR CARROLL CHOCTAW CLAY HOLMES HUMPHREYS ISSAQUENA KEMPER LAUDERDALE LEAKE LEFLORE LOWNDES MADISON MONTGOMERY NESHOBA NEWTON NOXUBEE OKTIBBEHA SCOTT SHARKEY SUNFLOWER WARREN WASHINGTON WEBSTER WINSTON YAZOO SEVERE THUNDERSTORM WATCH NUMBER 849 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CLARKE COVINGTON FORREST HINDS JASPER JEFFERSON DAVIS JONES LAMAR MARION RANKIN SIMPSON SMITH CRAVEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1209 AM CDT THU AUG 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM 1 S BRANDON MS WIND DAMAGE
08/06/03 RANKIN BILLBOARD DOWN. REPORTED
BY SKYWARN SPOTTER.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379388.